Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2001, 2:59 PM CDT for Pike County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 4, 2001, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 041959 SVRNEW MSC113-042030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 330 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCCOMB...OR ABOUT 4 MILES SOUTHWEST OF MCCOMB...MOVING NORTH AT 30 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 AM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, Jun 4, 3:10 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 310 AM CDT MON JUN 4 2001 THE WET PATTERN ADVERTISED BY THE LAST SEVERAL RUNS OF MODELS LOOKS LIKE A GOOD BET BASED ON SATELLITE TRENDS. A VORT MAX NEAR THE UPPER TX COAST IS FORECAST TO REMAIN NEARLY STATIONARY OR DRIFT SLOWLY E/NE THROUGH WED. FROM 850 MB UP TO 500 MB...THE ASSOCIATED TROUGH IS EXPECTED TO PERSIST FROM THE W GULF INTO E TX/NW LA WITH DISTURBANCES MOVING NORTH FROM THE GULF ACROSS THE WRN/CENTRAL GULF COAST REGION. ABOVE 500 MB...SW WINDS WILL BRING SHORTWAVE ENERGY FROM TX AND NORTHERN MEXICO WITH INCREASING UPPER LEVEL DIVERGENCE FORECAST ACROSS THE FORECAST AREA THROUGH WED. GOES-SOUNDER DERIVED PRECIPITABLE WATER SHOWS VALUES JUST UNDER 2 INCHES JUST OFF THE SE LA COAST. THE AVN BEST DEPICTS THIS MOISTURE. DEEP TROPICAL FLOW SHOULD BRING 2 INCH OR HIGHER PRECIPITABLE WATER VALUES NORTH ACROSS MOST OF THE FORECAST AREA BY LATE TODAY...SO WILL GO CLOSER TO THE WETTER AVN SOLUTION...PARTICULARLY TONIGHT AND TUE. THE PEAK LIFT AND ASSOCIATED HIGHEST POPS/QPF ACTUALLY COME TUE NIGHT INTO WED IF THE AVN/NOGAPS SOLUTIONS VERIFY. THE ONLY NEGATIVE FACTOR FOR HIGH POPS AND HEAVY RAIN WILL BE INCREASED CLOUD COVER/LOWER TEMPS AND RESULTANT LACK OF SURFACE FOCUS AND HIGH INSTABILITY. REGARDLESS...WILL MAINTAIN HIGH POPS THROUGH WED. WED NIGHT THROUGH FRI...THE UPPER PATTERN ACROSS NORTH AMERICA IS FORECAST TO AMPLIFY SIGNIFICANTLY WITH A DEEP E PACIFIC TROUGH/ ROCKIES RIDGE/E COAST TROUGH. THIS SHOULD BRING A RARE JUNE COLD FRONT THROUGH THE FORECAST AREA THU/THU NIGHT WITH A SURFACE HIGH BUILDING IN FROM THE NORTH EARLY FRI. WITH THE COLD FRONT COMING THROUGH WITH NW FLOW AND PRONOUNCED DIFFLUENCE ALOFT...THU COULD BE A RATHER ACTIVE DAY WITH SEVERE WEATHER POSSIBLE. NEW MODEL RUNS SUGGEST THINGS SHOULD DRY OUT ON FRIDAY...SO WILL REMOVE MENTION OF PRECIP IN T<HE ZONES AND KEEP A DRY FORECAST THROUGH THE WEEKEND. MCB 86/72/82/70 6576 BTR 86/73/82/71 6576 MSY 86/74/82/73 6576 GPT 85/74/81/73 6576 .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Jun 4, 10:30 AM CDT, 4 hours 29 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT MON JUN 4 2001 SYNOPSIS...DEEP SOUTHERLY FLOW WILL CONTINUE TO CREATE WARM...MOIST AND UNSTABLE CONDITIONS ACROSS THE FORECAST AREA THROUGH TONIGHT AS WEAK UPPER LEVEL DISTURBANCES MOVE NORTH OUT OF THE GULF. THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND BECOME MORE NUMEROUS DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS SHOULD DIMINISH DURING THE EVENING HOURS AND THEN REDEVELOP AGAIN LATE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS AROUND 30 MILES PER HOUR. HOWEVER...SEVERE WEATHER IS NOT LIKELY. ACTIONS...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:38 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 52 min |
| Jun 4, 6:02 PM CDT | Tornado Warning | LIX | Pearl River | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.